Alert archive / Arkansas / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Shreveport, LA

January 22, 2014McCurtain County, Oklahoma; Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this wind chill advisory at Jan 22, 2014, 3:30 PM CST for McCurtain County, Oklahoma; Howard County, Sevier County, Arkansas. It took effect at Jan 23, 2014, 3:00 AM CST. It was in force for 100 min.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 3:30 PM CST (21:30 UTC)
In effect from
Jan 23, 2014, 3:00 AM CST
Expired
Jan 23, 2014, 4:40 AM CST
In force
100 min
Issued by
NWS Shreveport, LA

Counties Howard County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2218 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WWUS44 KSHV 222130
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CST WED JAN 22 2014

...DANGEROUS WIND CHILLS EXPECTED ACROSS SOUTHEAST OKLAHOMA AND
PORTIONS OF EXTREME SOUTHWEST ARKANSAS THURSDAY MORNING...

.NORTHERLY WINDS WILL INCREASE IN SPEED TO BETWEEN 10 AND 20 MPH
WITH HIGHER GUSTS AFTER A COLD FRONT MOVES ACROSS THE REGION.
OVERNIGHT LOW TEMPERATURES ARE ALSO EXPECTED TO FALL INTO THE
UPPER TEENS TO NEAR 20 DEGREES. COMBINED...THESE FACTORS WILL
RESULT IN WIND CHILL VALUES BETWEEN ZERO TO 10 DEGREES ABOVE ZERO.

ARZ050-051-OKZ077-230600-
/O.NEW.KSHV.WC.Y.0002.140123T0900Z-140123T1800Z/
SEVIER-HOWARD-MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL
330 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST
THURSDAY. 

* EVENT...STRONG NORTH WINDS AND A COLD ARCTIC AIRMASS WILL RESULT
  IN WIND CHILL VALUES BETWEEN ZERO AND TEN DEGREES ABOVE ZERO FOR
  MUCH OF THURSDAY MORNING.

* TIMING...WIND CHILLS VALUES ARE EXPECTED TO FALL INTO THE SINGLE
  DIGITS AROUND 3 AM CST THURSDAY MORNING AND WILL NOT CLIMB ABOVE
  TEN DEGREES UNTIL NOON.

* IMPACT...PROLONGED EXPOSURE OF UNPROTECTED SKIN TO THESE VERY
  LOW WIND CHILLS COULD LEAD TO FROST BITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

09
2 follow-up statements
272 
WWUS44 KSHV 230400
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CST WED JAN 22 2014

...DANGEROUS WIND CHILLS EXPECTED ACROSS SOUTHEAST OKLAHOMA AND
PORTIONS OF EXTREME SOUTHWEST ARKANSAS THURSDAY MORNING...

.NORTHERLY WINDS WILL INCREASE IN SPEED TO BETWEEN 10 AND 20 MPH
WITH HIGHER GUSTS AFTER A COLD FRONT MOVES ACROSS THE REGION.
OVERNIGHT LOW TEMPERATURES ARE ALSO EXPECTED TO FALL INTO THE
UPPER TEENS TO NEAR 20 DEGREES. COMBINED...THESE FACTORS WILL
RESULT IN WIND CHILL VALUES BETWEEN ZERO TO 10 DEGREES ABOVE
ZERO.

ARZ050-051-OKZ077-231200-
/O.CON.KSHV.WC.Y.0002.140123T0900Z-140123T1800Z/
SEVIER-HOWARD-MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL
1000 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
THURSDAY...

* EVENT...STRONG NORTH WINDS AND A COLD ARCTIC AIRMASS WILL 
  RESULT IN WIND CHILL VALUES BETWEEN ZERO AND TEN DEGREES ABOVE 
  ZERO FOR MUCH OF THURSDAY MORNING. 

* TIMING...WIND CHILLS VALUES ARE EXPECTED TO FALL INTO THE 
  SINGLE DIGITS AROUND 3 AM CST THURSDAY MORNING AND WILL NOT 
  CLIMB ABOVE TEN DEGREES UNTIL NOON. 

* IMPACT...PROLONGED EXPOSURE OF UNPROTECTED SKIN TO THESE VERY 
  LOW WIND CHILLS COULD LEAD TO FROST BITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

12
009 
WWUS44 KSHV 231040
WSWSHV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CST THU JAN 23 2014

ARZ050-051-OKZ077-231145-
/O.CAN.KSHV.WC.Y.0002.000000T0000Z-140123T1800Z/
SEVIER-HOWARD-MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...IDABEL
440 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

15

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 10:40 AM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Jan 22, 10:40 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CST WED JAN 22 2014

.DISCUSSION...
NEXT COLD FRONT STARTING TO MOVE THROUGH SE OK/EXTREME SW AR. NO
PRECIP EXPECTED WITH THIS FROPA BUT STARTING SEE SOME SCT CIRRUS
CLOUDS MOVE IN FROM THE W. GOING FCST LOOKS ON TRACK THIS MORNING
AND NO UPDATES ARE PLANNED AT THIS TIME. /09/

&&

.AVIATION...
VFR FLIGHT CONDITIONS WILL CONTINUE THROUGH THE UPCOMING TAF PERIOD.
THIN CIRRUS WILL INCREASE FROM THE W THIS AFTERNOON...AND THICKEN
OVERNIGHT WITH AC NEAR 10KFT AFTER 23/06Z OVER TXK TERMINAL. 4-5KFT
CIGS POSSIBLE ACROSS LFK AROUND 23/12Z. OTHERWISE...S WINDS 5-8KTS
AREAWIDE BECOMING NE AFTER 23/00Z AND INCREASING TO 8-13KTS AFTER
23/12Z. /05/

&&

.PREV DISCUSSION... /ISSUED 500 AM CST WED JAN 22 2014/

DISCUSSION...
AIR TEMPERATURES ARE IN LOW...MID AND UPPER 20S WITH 5 TO BETTER
THAN 10 DEGREE SPREAD SHOWN ON OUR DEW POINTS WITH CALM WINDS. OUR
MORNING LOWS WILL LIKELY OCCUR JUST AS THE SUN RISES THIS MORNING
AROUND 715. SKIES ARE CLEAR WITH AN INCREASE EXPECTED TONIGHT AS
THE COLD FRONT BEGINS TO PUSH INTO THE FOUR STATE AREA. SOME OF
THE CIRRUS OVER W TX NOW WILL MAKE FOR A NICE SUNSET FOR OUR AREA.

THE WATER VAPOR SHOWS A SERIES OF VORTICES OVER THE SW U.S. AND
EXTENDING OUT OVER THE EASTERN PACIFIC. MODELS ARE STILL IN AND
OUT WITH PRECIP GENERALLY SOUTH OF I-20 FOR LATE THURSDAY AND NOW
A GOOD BIT OF FRIDAY AS THOSE LOWS SHEAR OUT OVER THE AREA INTO
THE DEEP NW FLOW. LITTLE CHANGE FOR AREA AS THIS ARCTIC AIR
SETTLES INTO THE DEEP SOUTH. 00Z MAV AND MEX IS QUITE REASONABLE
FOR THE MOST PART AND HAS BEEN BLENDED INTO THIS PACKAGE. THE
OUTLOOK FOR SOME MUCH NEEDED RAINFALL REMAINS BLEAK FOR A GOOD
WHILE...BUT MAY LEAN ON THE MORE OPTIMISTIC SIDE OF RAINFALL BY
THE END OF THE MONTH. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  32  41  22  39  27 /  10  10  10  10  10
MLU  26  40  18  36  26 /  10  10  10  10  10
DEQ  24  35  14  36  23 /  10  10  10  10  10
TXK  28  37  18  37  28 /  10  10  10  10  10
ELD  27  36  16  37  25 /  10  10  10  10  10
TYR  33  40  24  37  28 /  10  10  10  10  10
GGG  32  41  21  38  28 /  10  10  10  10  10
LFK  35  43  24  34  25 /  10  20  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/05
Hazardous weather outlook, Jan 22, 11:51 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CST WED JAN 22 2014

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-231200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-
1151 AM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ARCTIC HIGH PRESSURE WILL ARRIVE OVERNIGHT AND WIND SPEEDS WILL
REMAIN RATHER BRISK ON THURSDAY WITH HIGH TEMPERATURES ONLY IN THE
LOW 30S IN THE NORTH AND MID TO UPPER 30S ALONG I-20. WIND CHILL
READINGS WILL BE IN THE SINGLE DIGITS AND LOW TO MID TEENS NORTH
OF I-30 AND TEENS AND TWENTIES ELSEWHERE. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

LAZ010-011-017>022-TXZ149>153-165>167-231200-
DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A CHANCE FOR WINTRY PRECIPITATION THURSDAY NIGHT AND INTO
FRIDAY ACROSS DEEP EAST TEXAS AND NORTH CENTRAL LOUISIANA...GENERALLY
SOUTH OF A LINE FROM JACKSONVILLE TEXAS TO COLUMBIA LOUISIANA.
LIGHT RAINFALL LATE ON THURSDAY WILL LIKELY TRANSITION TO MIX OF
SLEET AND THEN TO ALL SNOW AFTER SUNSET. ANY ACCUMULATIONS SHOULD
BE VERY LIGHT SIDE...LIKELY LESS THAN A TENTH OF AN INCH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

09

Nearby

Wind Chill Advisories in Arkansas, 2014Wind Chill Advisories in Oklahoma, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.